Skip to main content

I was diagnosed with a blood clot in March and started on a blood thinner.  I immediately started noticing blood on a regular basis when I go to the bathroom.  Sometimes it happens once every few days.  Sometimes it happens a lot more frequently than that.  It seems to be especially bad when I'm on my period or if a lot of pressure builds up in my j-pouch.  Before the blood thinner, I was not having any issues with bleeding (although I would occasionally experience blood the first time I would go to the bathroom after a run).

I have an appointment with a GI doctor but the earliest they could get me in is July.  Any ideas what could be causing this/anything I can try to lessen the bleeding while I wait to see the doctor?

Original Post

Replies sorted oldest to newest

Hi Dharma,

In the midst of a nasty flare which ended in getting a jpouch, I had a DVT form in my right leg. The doctors think this was due to all the inflammation, lack of movement and a slight genetic predisposition. For a few months before and immediately after my first surgery (to remove the colon), I was on Enoxaparin self injections. About a month after surgery I was able to switch to 10mg/day Xarelto tablet as a maintenance dose. I never experienced bleeding from my rectum that could be contributed to the blood thinners. Additionally, I wouldn't say there's been a noticeable change in the viscosity of my blood. They didn't remove all of the clot and from my understanding it was quite large. I have no qualms being on a maintenance dose for the rest of my life. I agree with Scott that you should reach out to your doctor to inquire about a lower dose.

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×